Hello I'm Hannah. I have Bipolar 2

I'm Bipolar Too

advertisement

hannah bio

Hi, my name is Hannah Blum, I have Bipolar 2 and I'd like to share my story with you.

Follow me: hannah facebook hannah twitter hannah instagram hannah youtube

advertisement

I'm Bipolar Too Categories

Bipolar Medication Weight Gain Worsened My Depression

The weight gain from bipolar medications actually worsened my bipolar depression, but I did find a solution. Read more on HealthyPlace

The Weight Gain That Comes with Bipolar 2 Disorder

If there is one bipolar medication side effect that irritates me the most, it is the weight gain that comes with bipolar 2 disorder. Weight gain is a common side effect of many bipolar medications. It's important to acknowledge such a relevant topic that for many, including myself, has us questioning treatment.

Gaining Weight from Medication Increased My Bipolar Depression

After my diagnosis of bipolar 2 disorder, finding a stable routine of medications was a priority. Gaining weight from some of the medications prescribed to me increased my bipolar depression. I remember thinking to myself, "Great! Now I am depressed and obese." The most weight I gained off a single bipolar medication was 35 pounds. You can imagine my anxiety when the number on the scale kept getting higher and higher, even with consistent exercise and dieting. I felt out of control of my mind and body. Gaining weight from bipolar medication caused me to question receiving treatment.

Finding a Way to Medicate and Maintain My Weight

As someone who has had an eating disorder in the past, the bipolar medication side effect of gaining weight is just simply out of the question (Accepting Weight Gain in Bipolar Disorder). I had to find a way to medicate and maintain my weight. I told my doctor that I could not be on any bipolar medication that made me gain a substantial amount of weight. She agreed, and we began to experiment with different routines of medicines. It did not happen overnight, but within a year, I was on medications that allowed me to get back to my healthy weight. Dealing with the side effects of medication is part of living with bipolar 2 disorder. However, I am fortunate that I do not have to sacrifice my happiness and my body to receive effective treatment.

I'd like to hear about your experience with bipolar medications and weight gain. Do a response video and send it into This email address is being protected from spambots. You need JavaScript enabled to view it., or leave a comment below. I look forward to hearing your thoughts.

Living with the Stigma of Bipolar 2
I Am Bipolar vs. I Have Bipolar

Comments 2

 
Guest - J on Friday, 15 December 2017 07:40

THANK YOU! I am batttling the weight gain now and it is worse than ever. almost 100 pounds in 15 years. We finally found a recipe that works and for stability and i cannot lose a pound, makes me so depressed. Eating disorder doesn't help nor does depression. There is not alot written about solving or dealing with with this problem. More is written about how unfortunate it is psychotropics cause weight gain. Of course even with Medicare part D insurance. Latuda is over $200. a month. So I am now obese and becoming diabetic. Must i chose physical or mental health? frustrated beyond belief

THANK YOU! I am batttling the weight gain now and it is worse than ever. almost 100 pounds in 15 years. We finally found a recipe that works and for stability and i cannot lose a pound, makes me so depressed. Eating disorder doesn't help nor does depression. There is not alot written about solving or dealing with with this problem. More is written about how unfortunate it is psychotropics cause weight gain. Of course even with Medicare part D insurance. Latuda is over $200. a month. So I am now obese and becoming diabetic. Must i chose physical or mental health? frustrated beyond belief
Hannah Blum on Sunday, 21 January 2018 06:52

Hi! Sorry for the delay in response. I hate to hear you are going through this. I struggle with my weight going up and down rapidly from meds as well. I do not believe you have to chose between mental or physical health. I went to my doctor and simply told them I would work towards finding a routine that would allow me to maintain my weight. The fact is when I am overweight and my body is out of sync, I am depressed. My weight still fluctuates and currently I have gained about 20 pounds from a recent adjustment. I have started on a low carb diet, and 30 minutes of exercise a day. The weight seems to be coming off. Keep me posted about how you are doing. Do not give up, and know that you are not alone. Thanks!-Hannah

Hi! Sorry for the delay in response. I hate to hear you are going through this. I struggle with my weight going up and down rapidly from meds as well. I do not believe you have to chose between mental or physical health. I went to my doctor and simply told them I would work towards finding a routine that would allow me to maintain my weight. The fact is when I am overweight and my body is out of sync, I am depressed. My weight still fluctuates and currently I have gained about 20 pounds from a recent adjustment. I have started on a low carb diet, and 30 minutes of exercise a day. The weight seems to be coming off. Keep me posted about how you are doing. Do not give up, and know that you are not alone. Thanks!-Hannah
Already Registered? Login Here
Guest
Tuesday, 23 January 2018
If you'd like to register, please fill in the username, password and name fields.
Mental Health
Newsletter Subscribe Now!

Mental Health Newsletter

Sign up for the HealthyPlace mental health newsletter for latest news, articles, events.

Log in

Login to your account

Username *
Password *
Remember Me
advertisement
X
advertisement
X
advertisement
X
Back To Top